Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Smoking And Taking Efavirenz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Efavirenz (Sustiva)

What Is Efavirenz? Efavirenz is a drug used as part of antiretroviral therapy (ART). It is also called Sustiva or Stocrin. It is manufactured by Bristol-Myers Squibb. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Efavirenz is a non-nucleoside reverse transcriptase inhibitor (a "non-nuke" or NNRTI). These drugs stop HIV from multiplying by preventing the reverse transcriptase enzyme from working. This enzyme...
Ask the Experts

mixture of efavirenz &combivir and i feel light headed

am 24 y old guy attending school and since i started taking my medication efavirenz &combivir which was 2 weeks ago am feeling very light headed its like i smoked a joint ! am having a trouble stying and am not sure if this will ever go away ?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You are experiencing what is most likely an efavirenz effect on the brain which is most intense/frequent in first 1-2 weeks and for most patients diminished by week 4 (perhaps 10% still having such annoying side effects after the first month). I... Read more »

Side effects Atripla vs. (Abacavir + Lamivudine + Efavirenz)?

Hello,I am an international student currently studying in the United States but that may eventually have to go back to South America. I was detected HIV last December, and I know the infection occurred last summer. I have been following my viral...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most patients would do OK if switching from Atripla to efavirenz + lamivudine + abacavir (particularly if HLA B5701 negative). The major issue with starting efavirenz + lamivudine + abacavir is a higher rate of skin/hypersensitivity issues resulting... Read more »

Have been taking efavirenz for 18 months and still get sick

Hi Doc...I have been taking efavirenz for 18 months now and I still feel surt of sick sometimes. I usually start feeling like that after two hours of taking it, and this discomfort can last for two or three hours... I always take it at night, at the...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Dave Food increases Efavirenz blood levels and possibly side effects. It sounds to me that your life style does not allow you to take this drug on an empty stomach. There is absolutely nothing wrong in telling your doctor that your life style gets... Read more »

Changed my schedule for taking efavirenz

Doctor, i have been taking lamivudine and zidovudine at 9am in the morning and 9 at night with efavirenz. I have been doing so for 7 years. My latest cd4 result was 630. Two weeks ago my work schedule has changed which meant I eat and sleep later...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,There's no problem whatsoever in occasionally shifting the dosing of your medications- certainly the 90 minute change is of no consequence.Just pick the pre-bedtime dosing that works best with your life- and work needs.BY... Read more »
Connect With Others

Efavirenz: ways to fight its sleep-reduction.

Posted by BrokenWingedBird, 2 Replies
If Efavirenz (and Efavirenz along)is really wrecking your sleep quality, then the only solution is to stop taking Efavirenz (and substitute it with another drug).

However, there are ways to ensure your sleep is as good as possible.

Important discovery: Read more »

trying to quit smoking

Posted by alive2, 2 Replies
since the 4th of july, i have been trying to get myself independent of smoking cigarettes. although i have yet to kick the habit completely, i have been able to cut down.i used to smoke 2 packs a day, but, now im down to half a pack a day.thats a... Read more »

HIV meds and SMOKING

Posted by Survivor, 1 Reply
Snippett from POZ Magazine... Poz.com

What a Drag: Smoking and HAART Butt Heads

by Nicole Joseph



May 10, 2006Smoking is bad for your healththats not news. But the nearly 70% of people with HIV who light up on a regular basis might be interested to know... Read more »